MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71332758
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Apnea (1720); Low Blood Pressure/ Hypotension (1914); Pulmonary Dysfunction (2019); Renal Failure (2041); Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 10/29/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had left total hip arthroplasty.Postoperatively, he developed hypotension and shock.Afterwards, patient developed confusion and some encephalopathy.Patient's arterial blood gases showed respiratory acidosis, most likely acute-on-chronic.It is likely had significant untreated sleep apnea.He also had copd [chronic obstructive pulmonary disease].He also developed acute renal failure.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.The clinical/medical team concluded, based on the information provided, the cause of death in 2019 was listed as a gi bleed on the reported death certificate.Without the requested clinical documentation over the four years between the implantation and death there are many reasons this patient¿s demise.In addition, the patient¿s comorbidities could have led to a gi bleed or something else unrelated but none of them can be linked to the smith and nephew products or the technique during the implantation in 2014 (which were reported as not revised and remained implanted).No further clinical/medical investigation is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8565623
Report Number1020279-2019-01712
Device Sequence Number19335609
Product Code MBL
UDI-Device Identifier03596010598011
UDI-Public03596010598011
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue Number71332758
Device Lot Number14KM05553
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART# 71303600, LOT 14JM01245; PART# 71332525, LOT 14EM07133; PART# 71335558, LOT 14JM03192; PART# 75100470, LOT A1311990; PART# 71303600, LOT 14JM01245; PART# 71332525, LOT 14EM07133; PART# 71335558, LOT 14JM03192; PART# 75100470, LOT A1311990
Outcome Attributed to Adverse Event Death; Hospitalization;